MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 4MM X 12CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 4MM X 12CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036124120
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer, as device is implanted in patient.
 
Event or Problem Description
It was reported that a coil embolization procedure was performed in pediatrics for mapca (major aortopulmonary collateral arteries) case.During the procedure during embolization of targeted artery while advancement of the subject coil from tip of the microcatheter to the targeted site, subject coil detached prematurely in the non-stryker microcatheter and with a subject coil delivery wire the physician pushed,the prematurely detached subject coil to the targeted site.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) there are controls in the manufacturing process to ensure the product met specifications upon release.On investigation, the device was received and the reported lot number was not confirmed as the packaging was not returned with the device.On visual/microscopic inspection, the coil delivery wire was seen to be kinked.The delivery wire was returned with the coil detached.There was no coil returned.Functional test not carried out as the coil had already detached and coil was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, a non-stryker microcatheter (piolax / lighthouse) was used, the premature detachment occurred while advancing the coil from the tip of the microcatheter to the targeted site, and the coil delivery wire was used to push the detached coil to the coil mass to successfully complete the procedure.During analysis, the coil delivery wire was found to be kinked/bent and was returned detached from the main coil.The main coil was not returned as it was embolized at the target site during the procedure.An assignable cause of procedural factors will be assigned to the as reported (ar) / as analyzed (aa) 'main coil prematurely detached/separated during use' since this issue is associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.It is possible that the delivery wire was kinked due to additional force applied when it was used to push the prematurely detached coil from the microcatheter to the target site.An assignable cause of handling damage will be assigned to the aa 'coil delivery wire kinked/bent' since this issue is due to handling of the product during the clinical procedure.
 
Event or Problem Description
It was reported that a coil embolization procedure was performed in pediatrics for mapca (major aortopulmonary collateral arteries) case.During the procedure during embolization of targeted artery while advancement of the subject coil from tip of the microcatheter to the targeted site, subject coil detached prematurely in the non-stryker microcatheter and with a subject coil delivery wire the physician pushed the prematurely detached subject coil to the targeted site.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
TARGET XL 360 SOFT 4MM X 12CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12355791
Report Number3008881809-2021-00341
Device Sequence Number4815588
Product Code HCG
UDI-Device Identifier07613327128338
UDI-Public07613327128338
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2024
Device Model NumberM0036124120
Device Catalogue NumberM0036124120
Device Lot Number22772542
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer10/28/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIGHTHOUSE MICROCATHETER (PIOLAX); LIGHTHOUSE MICROCATHETER (PIOLAX)
Patient SexUnknown